MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent bliary uncovered stent was to be implanted to treat a 5cm malignant stricture in the common bile duct during a biliary stenting procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure and outside the patient, the device box was opened and the white olive tip was found detached from the delivery system.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501, captures the reportable event of tip detached outside the patient.Block h10: a wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual examination of the returned device found, that the outer sheath was slightly pushed out of the tip.The device showed, evidence of blood residues.No other issues were noted, to the stent and delivery system.The investigation concluded, that the observed failure of outer sheath slightly pushed out of the tip was likely, due to the factors encountered, during the procedure.And the manner that the device was manipulated.However, the reported event of tip detached could not be confirmed.The tip was returned attached to the delivery system.Therefore, a review and analysis of all available information indicated, the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed, that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed.And from the information available, this device was used, per the instructions for use (ifu) product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021, that a wallstent bliary uncovered stent was to be implanted.To treat a 5cm malignant stricture in the common bile duct, during a biliary stenting procedure.Performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous.And was not dilated prior to stent placement.During the procedure and outside the patient, the device box was opened and the white olive tip was found detached from the delivery system.The procedure was completed with a different device.There were no patient complications reported as a result of this event.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11497697
Report Number3005099803-2021-01032
Device Sequence Number5373982
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2022
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0026169125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR